MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided.(b)(4).If explanted, give date: unknown/not provided.Device evaluation: the product was returned to the manufacturing site wrapped in medical gauze and kept inside a re-sealable plastic biohazard specimen bag.A visual inspection of the returned lens shows it was cut in half, most probably to aid in explant, and stuck to the gauze.The lens was removed from the gauze, cleaned with purified water and dried with compressed air to ease inspection.Minor cosmetic scratches were visible on the lens surfaces.How and when these damages were introduced; however, the lens condition is consistent with one that has been removed from the eye.If the noted defects were observed during manufacture, the lens would have been rejected.Based on the condition of the return, further analysis is not possible.The reported complaint event could not be confirmed.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.Historical data analysis: a search of complaints revealed no other complaints have been received for this production order.Conclusion: as a result of the investigation there is no indication of a quality product deficiency and the reported issue could not be verified.Note: the device was manufactured at the kulim site which has been closed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zlb00 18.5 diopter intraocular lens (iol) was implanted in the patient's left eye.The patient was intolerant of the lens; therefore, the lens was explanted and replaced with a non-johnson and johnson lens.Reportedly, patient is doing fine post exchange.No further information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and (b)(4).

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9380163
Report Number2020664-2019-00016
Device Sequence Number16659273
Product Code MFK
UDI-Device Identifier05050474560642
UDI-Public(01)05050474560642(17)210527
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/27/2021
Device Model NumberZLB00
Device Catalogue NumberZLB00U0185
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/31/2019
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date11/26/2019
Supplement Report FDA Received Date11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005